Alert archive / Arkansas / Tornado Warnings in 2019
Tornado Warning 23, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at May 2, 2019, 4:11 PM CDT for Clay County, Greene County, Arkansas. It was in force for 34 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2019, 4:11 PM CDT (21:11 UTC)
- Expired
- May 2, 2019, 4:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Clay County, AR, Greene County, AR
The radar
The Memphis radar (KNQA), 112 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 4:29 PM CDT | TORNADO | 4 Ne Lafe, AR | EMERGENCY MANAGER REPORTED TORNADO IN KNOB, AR. |
| May 2, 4:29 PM CDT | TORNADO | 4 Ne Lafe, AR | EMERGENCY MANAGER REPORTED TORNADO NEAR KNOB, AR. |
| May 2, 4:47 PM CDT | TSTM WND DMG | 4 Ne Lafe, AR | POSSIBLE TORNADO DAMAGE TO A HOME ON GREENE ROAD 402. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 2:13 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
776
WFUS54 KMEG 022111
TORMEG
ARC021-055-022145-
/O.NEW.KMEG.TO.W.0023.190502T2111Z-190502T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
411 PM CDT Thu May 2 2019
The National Weather Service in Memphis has issued a
* Tornado Warning for...
North central Greene County in eastern Arkansas...
South central Clay County in eastern Arkansas...
* Until 445 PM CDT.
* At 411 PM CDT, doppler radar indicated a severe thunderstorm
producing a tornado was located over Lafe, or 7 miles west of
Marmaduke, moving northeast at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Oak Grove Heights, Lafe, Stonewall, Gainesville and Knob.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3614 9049 3616 9059 3634 9057 3631 9033
TIME...MOT...LOC 2111Z 209DEG 13KT 3620 9052
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
JOHNSON3 follow-up statements
550
WWUS54 KMEG 022127
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
427 PM CDT Thu May 2 2019
ARC021-055-022145-
/O.CON.KMEG.TO.W.0023.000000T0000Z-190502T2145Z/
Greene AR-Clay AR-
427 PM CDT Thu May 2 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR NORTH
CENTRAL GREENE AND SOUTH CENTRAL CLAY COUNTIES...
At 427 PM CDT, doppler radar indicated a severe thunderstorm
producing a tornado was located near Lafe, or near Marmaduke, moving
northeast at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Lafe and Knob.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3618 9046 3620 9054 3633 9052 3631 9033
TIME...MOT...LOC 2127Z 203DEG 15KT 3625 9047
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
JOHNSON110
WWUS54 KMEG 022133
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
433 PM CDT Thu May 2 2019
ARC021-055-022145-
/O.CON.KMEG.TO.W.0023.000000T0000Z-190502T2145Z/
Greene AR-Clay AR-
433 PM CDT Thu May 2 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
NORTHEASTERN GREENE AND SOUTH CENTRAL CLAY COUNTIES...
At 431 PM CDT, a confirmed tornado was located near Knob, moving
northeast at 15 mph.
HAZARD...Damaging tornado.
SOURCE...Emergency management confirmed tornado. At 428 PM CDT, a
tornado was reported near Knob in extrem southern Clay
County.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Lafe and Knob.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
storm shelter or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3620 9045 3621 9052 3633 9052 3631 9033
TIME...MOT...LOC 2131Z 209DEG 13KT 3626 9046
TORNADO...OBSERVED
HAIL...<.75IN
$$
JOHNSON183
WWUS54 KMEG 022146
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
446 PM CDT Thu May 2 2019
ARC021-055-022155-
/O.EXP.KMEG.TO.W.0023.000000T0000Z-190502T2145Z/
Greene AR-Clay AR-
446 PM CDT Thu May 2 2019
...THE TORNADO WARNING FOR NORTHEASTERN GREENE AND SOUTH CENTRAL CLAY
COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened and exited the
warned area. Therefore, the warning has been allowed to expire.
A Tornado Watch remains in effect until 700 PM CDT for eastern
Arkansas.
LAT...LON 3620 9045 3621 9052 3633 9052 3631 9033
TIME...MOT...LOC 2145Z 209DEG 13KT 3630 9043
$$
JOHNSONWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at May 2, 3:52 PM CDT, 19 minutes earlier.
Area forecast discussion, May 2, 3:52 PM CDT, 19 minutes before
Area Forecast Discussion National Weather Service Memphis TN 352 PM CDT Thu May 2 2019 .DISCUSSION... Currently... A Meso Convective Vortex (MCV) is centered and spinning to the northeast of Little Rock, Arkansas. Ahead of this feature, a slightly unstable airmass exists across northeast Arkansas and the Missouri Bootheel. The airmass is largely characterized by 1000 J/kg of MLCAPE with up to 35 kts of bulk shear. In addition, LCLs are sufficiently low around 700 meters and surface winds are backed easterly. As a result, 0-1 km shear values are in excess of 1000 m2/s2. The combination of mentioned severe parameters justifies a low end tornado risk. However, damaging winds still look to be the dominant threat. A tornado watch is in effect for northeast Arkansas and Dunklin County, MO through 7PM CDT. The MCV is expected to lift northeast of the area around midnight. Thereafter, a frontal boundary is expected to push south of the I-40 corridor through Friday morning. .Friday through the Weekend... Friday now appears to be a mostly dry day as the front sags to our south and upper level heights build behind the exiting shortwave trough. This will result in mainly dry conditions through late afternoon for much of the area. Decided to carry a slight chance of showers and thunderstorms further south, where a few showers and thunderstorms may form during peak heating. The better organized showers and thunderstorms will arrive around sundown as a surface low tracks directly over the Mid-South and the front lifts back north as a warm front. The low pressure system is expected to lift northeastward throughout the day on Saturday. This will result in scattered to widespread showers and thunderstorms for much of the day. QPF values will range from a half inch to one inch with isolated higher amounts. Due to the track of the low, severe weather is not anticipated. Both main synoptic models are consistent with the front exiting the area by early Sunday morning with high pressure building in during the day. It should be a beautiful day with plenty of sunshine, low humidity, and temperatures in the low to mid 70s. .Next Week... Monday will be another nice day with abundant sunshine with slightly warmer temperatures in the upper 70s to lower 80s. The weather pattern will become quite unsettled by Tuesday, as surface high pressure shifts eastward and a large trough begins to dig across the Desert Southwest. A number of shortwaves, embedded in southwest flow aloft, will rotate through the area Tuesday night through Friday. Expect showers and thunderstorms each day with highs around 80 and lows in the upper 60s. AC3 && .AVIATION... 18Z TAF cycle VFR conditions should continue into early this evening. Scattered thunderstorms will be found across northeast Arkansas this afternoon and across the remainder of the forecast area by this evening. Lower clouds will move into the forecast area this evening and will remain over the region into Friday morning. Winds will be mainly from the south at around 10 knots with some higher gusts. Winds will shift to the northwest starting as early as this evening and continuing through Friday morning. ARS && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, May 2, 3:11 PM CDT, 1 hour before
Hazardous Weather Outlook National Weather Service Memphis TN 311 PM CDT Thu May 2 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-032215- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 311 PM CDT Thu May 2 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight There is a slight risk for severe thunderstorms generally along and north of I-40 this afternoon and tonight. A marginal risk for severe thunderstorms exists across the remainder of the Mid South. Damaging winds will be the primary threat for any thunderstorms that reach severe limits, with a secondary threat of an isolated tornado along and west of the Mississippi River. Localized heavy rainfall is also possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A few strong thunderstorms containing gusty winds and localized heavy rainfall are possible across the Mid-South for Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and tonight. AC3 AC3
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 4:34 AM CDT | Special Weather Statement | MEG | Clay | 26 min |
| May 2, 6:30 AM CDT | Special Weather Statement | MEG | Clay | 15 min |
| May 2, 10:11 AM CDT | River Flood Warning | MEG | Clay, Greene | 4 days |
| May 2, 4:59 PM CDT | Areal Flood Advisory | MEG | Clay, Greene | 2 hr |
| May 2, 5:06 PM CDT | Tornado Warning | MEG | Mississippi | 24 min |
| May 2, 5:45 PM CDT | Areal Flood Advisory | MEG | Craighead, Greene, Mississippi | 2 hr |
| May 2, 5:54 PM CDT | Tornado Warning | MEG | Clay, Greene | 36 min |
| May 2, 6:45 PM CDT | Areal Flood Advisory | MEG | Clay | 2 hr |
Nearby
Tornado Warnings in Arkansas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.